It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board

  • Diarrhea from fish-oil capsules--what to do?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-13-2006, 02:10 PM   #1
    crowgirl
    Senior Member
    (female)
     
    Join Date: Feb 2004
    Posts: 132
    crowgirl HB User
    Diarrhea from fish-oil capsules--what to do?

    A few weeks ago, I started taking fish-oil capsules, which helped me tremendously with concentration, mood, hormone levels, etc. However, those capsules also caused me to have loose bowel movements.

    After a while, those side effects got so bad that I had to quit taking the capsules. Unfortunately, now my other symptoms have been gradually coming back, and I'd really like to go back on the fish oil. Is there anything I can do to prevent getting diarrhea again when taking fish-oil supplements?

    Any advice would be greatly appreciated. Thank you very, very much in advance!!

     
    Sponsors Lightbulb
       
    Old 12-13-2006, 05:26 PM   #2
    6foot3
    Senior Veteran
    (male)
     
    6foot3's Avatar
     
    Join Date: Sep 2005
    Location: USA
    Posts: 1,562
    6foot3 HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    You didn't say what amount your taking so its hard to tell you what or how to adjust but you can try Flax oil if you cannot tolerate the Fish oils......
    __________________
    To surpass the 120 yr Life Span !!!!

     
    Old 12-16-2006, 11:22 AM   #3
    greenfairy84
    Senior Member
    (female)
     
    greenfairy84's Avatar
     
    Join Date: May 2004
    Posts: 269
    greenfairy84 HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    Fish oil/flax oil will have that same effect in that department. since you didn't mention how much u were taking maybe just cut back the dosage or only take it a couple times a wk. Another option is to take something to counteract that effect like some sort horsechest nut or a very cheap calcium supplement will cause constipation in some people. I mean like $ store calcium supplements. Those things nearly kill me cause they are so hard for the body to absorb correctly. This way maybe it will even things out.

     
    Old 12-17-2006, 03:30 AM   #4
    music12
    Inactive
    (female)
     
    Join Date: Dec 2006
    Posts: 406
    music12 HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    What type of capsules are you taking? I wonder if it could be the brand. Carlson's makes excellent fish oils.

    As for the diarrhea, there is a Chinese herb I have been using for years that is very effective. It is called Huo Xiang Zheng Qi Wan. Usually just one dose of the pellets and I'm okay. [removed]

    Ballady

    Last edited by mod-anon; 12-21-2006 at 09:03 PM. Reason: do not refer to commercial websites.

     
    Old 12-17-2006, 07:03 AM   #5
    Mike In NY
    Inactive
    (male)
     
    Join Date: Nov 2006
    Posts: 225
    Mike In NY HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    I switched from fish oil capsules to krill oil capsules after having a similar problem plus the fishy oil taste. Krill oil is a far more powerful antioxidant than fish oil.

     
    Old 12-21-2006, 04:51 PM   #6
    crowgirl
    Senior Member
    (female)
     
    Join Date: Feb 2004
    Posts: 132
    crowgirl HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    Thank you for your replies!!

    The product I've been taking was recommended to me by my pharmacist, so I don't think that quality was the problem. It's pretty high dosage, though--you only have to take 1-2 capsules a day (I took only one with breakfast each morning). As for the flax oil, another pharmacist told me it had a laxative effect, so I didn't even want to try it.

    Taking the capsules only 2-3 times a week is probably a good idea--I really need the fish oil, since I can't eat many kinds of fish or seafood because of allergies.

    I've been wondering if freezing the capsules might make a difference. Any input on that?

    Thanks a lot in advance!!

    Last edited by crowgirl; 12-21-2006 at 04:51 PM.

     
    Old 12-27-2006, 04:53 PM   #7
    Isobella
    Member
    (female)
     
    Join Date: Feb 2006
    Location: UK
    Posts: 85
    Isobella HB User
    Re: Diarrhea from fish-oil capsules--what to do?

    The pharmacist was right about the laxative effect of flax seed oil. I've tried several times to take it, but even 5ml per day has a strong laxative effect on me and I have to stop. I've also tried hemp seed oil but that had exactly the same effect. Oddly enough, I've been envious of non-vegetarians who I thought could all happily take fish oil without problems but it seems some of you can't. So back to square one. If anyone knows of a vegetarian oil high in Omega-3 that I can take without risking bowel problems I'd love to try it.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:19 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!